The risk of a second neoplasm has been observed to be greater in individuals who received radiation treatment to the head/brain for neoplasm suffered during their childhood, followed by treatment of resulting growth hormone deficiency with HGH therapy. This is understandable in that somatropin causes body cells, including cancerous ones, to grow faster. These second tumors are usually intracranial tumors, meningiomas in particular.
Insulin sensitivity may become inhibited when using HGH, especially at higher doses. What this means is that individuals using somatropin-based injections could suffer from impaired glucose tolerance or impaired fasting glucose. Some patients have been reported to experience a fresh onset of type 2 Diabetes Mellitus while being treated with HGH.
Signs and symptoms of intracranial hypertension usually surface within weeks of commencing HGH therapy. These commonly include visual changes, headache, papilledema, nausea, and vomiting. The risk of suffering intracranial hypertension is greater in individuals who have been diagnosed with Turner syndrome. In most cases, the only way to put an end to these unpleasant symptoms will be to stop your somatropin therapy altogether.
Excessive levels of HGH in the blood can cause the cartilage in the face and the rest of the body to continue growing. This continued growth causes the head, feet, ears, and hands to look abnormally big.
Scoliosis is a condition characterized by abnormal curvature of the spine. Its progression may occur in patients with rapid growth. Scoliosis and other skeletal abnormalities are more likely to be experienced by people suffering from Turner syndrome, Prader-Willi syndrome, or Noonan syndrome. HGH injections can make scoliosis worse.
In some cases, children and adults on HGH therapy suffer from pancreatitis. The risk of suffering from this condition is greater among children than adults and research have further shown that girls with Turner syndrome are at greater risk. Severe abdominal pain is one of the main signs of pancreatitis.
Patients with Turner syndrome are at a heightened risk of suffering autoimmune thyroid disease and primary hypothyroidism when using synthetic growth hormone. Signs of central or secondary hypothyroidism in patients may become evident or aggravated while receiving HGH treatment.
The most worrisome of all is that somatropin treatment may ultimately result in a fatality. Deaths have been reported after commencing HGH treatment in patients with Prader-Willi syndrome with any of several risk factors, including severe obesity, sleep apnea, unidentified respiratory infection, and a history of suffering from upper airway obstruction. Chances of mortality are also significant among patients with acute critical illness resulting from multiple accidental trauma or complications of surgeries.
In addition to the above-mentioned side effects, persons receiving HGH injections may suffer tissue atrophy, rashes, and possibly generalized hypersensitivity reactions at the site where these injections are administered. Other possible side effects for which immediate medical attention may be required include chest pain, pounding in the ears, nervousness, and fast or slow heartbeat.
There are also some other HGH therapy side effects for which you may not necessarily need to immediately seek the advice of a doctor. This is especially true when they do not last long before disappearing or subsiding. An example is carpal tunnel syndrome which is characterized by a “pins and needles” sensation in the hand. The feeling will be as if your fingers and palm are going numb. This symptom is mostly noticed when just waking or after engaging in an activity or workout session that puts a repetitive strain on the wrist area.
The following are some possible temporary side effects that may also be experienced as a result of HGH therapy:
- Back pain
- Cold and dry skin
- Brittle hair
- Runny or stuffy nose
- Loss of appetite
- Sleep problems
There are several other side effects of HGH therapy that have not been mentioned here. You may need to immediately consult your doctor whenever you are not feeling well while receiving HGH treatment.